MAUDE Adverse Event Report: SYNTHES GMBH 3.5 VAL GREAT TROCH RNG ATCH PL/LRG/RT; PLATE, FIXATION, BONE

SYNTHES GMBH 3.5 VAL GREAT TROCH RNG ATCH PL/LRG/RT; PLATE, FIXATION, BONE
Catalog Number 02.221.102
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.E1: initial reporter is j&j company representative.H3, h4, h6 investigation summary.The product was returned to depuy synthes for evaluation.Visual analysis of the returned sample revealed that the threads involved in securing the plates were stripped.This stripping likely occurred due to the application of excessive torque or improper alignment during assembly.The damaged threads prevented the plates from being securely fastened, highlighting the critical importance of adhering to the specified torque limits and assembly instructions to ensure the integrity and stability of the surgical construct.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.The 3.5 / 4.5 mm variable angle lcp® periprosthetic proximal femur plating system surgical technique was reviewed.Following relevant statements were found.-a torque limiting handle set to 6 nm is required to properly tighten the connecting screw for the gt ring attachment plate.This ensures that the connection is secure and the plates are properly aligned.-failing to use the 6 nm torque limiting handle as specified may result in a weakened connection or damage to the threads in the connection holes.This can compromise the structural integrity of the plates and their ability to function as intended during and after surgery.A functional test was conducted, which revealed that the plates could not be assembled correctly due to damaged threads in the connection holes.The complaint condition was able to be replicated.The overall complaint was confirmed as the observed condition of the 3.5 val great troch rng atch pl/lrg/rt would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Dimensional inspection: n/a.Device history: part number: 02.221.102.Lot number: 386p957.Manufacturing site: raron.Release to warehouse date: 15 sep 2021.A manufacturing record evaluation was performed for the not sterile lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, the items failed to connect during surgery, forcing surgeons to use different plate.Procedure and patient outcome were unknown.This report is for one 3.5 val great troch rng atch pl/lrg/rt.This is report 2 of 4 for (b)(4).

Brand Name
3.5 VAL GREAT TROCH RNG ATCH PL/LRG/RT
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SYNTHES GMBH
luzernstrasse 19-21
zuchwil 4528
SZ  4528
Manufacturer (Section G)
RARON
kanalstrasse west 30
raron 3942
SZ   3942
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key20137554
Report Number8030965-2024-10706
Device Sequence Number3187461
Product Code HRS
UDI-Device Identifier10886982276001
UDI-Public(01)10886982276001(11)210915(10)386P957
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K210205
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number02.221.102
Device Lot Number386P957
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/27/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/07/2024
Initial Report FDA Received Date09/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown